# SDR 2006FA0000794

- Difficulty date: July 8, 2006
- Submitted: August 17, 2006
- Operation: General aviation
- Aircraft: N9965
- Make and model: Gruman G64
- Aircraft serial: 1362
- Engine: Pwa PT6A20
- Propeller: Hartzl HCB3TN3
- System (JASC): 3210 · Main Landing Gear
- Part: Leg Assy
- Part number: A153034
- Part serial: S916
- Condition: Failed
- Location: Rt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE RT MAIN GEAR LEG (SPRING GEAR STYLE) FAILED AT THE UPPER END, JUST OB OF THE CLAMP BAV.  THIS IS AN AREA OF MAJOR FLEX OF THE GEAR LEG AND IT IS THE THICKEST PART OF THE LEG.  IN 25 YEARS WORKING ON THIS TYPE OF AIRCRAFT, I HAVE NEVER SEEN A FAILURE OF THE MAIN GEAR LEGS.  THIS SET OF GEAR WAS INSTALLED ON THE AIRCRAFT 4/22/02 AND WAS MAGNAFLUXED, SANDBLASTED, AND PAINTED PRIOR TO INSTALLATION.  THE GEAR LEGS WERE A USED SET AT THAT TIME AND THE TT ON THE PAIR IS UNKNOWN.  THE TIME SINCE MAGNAFLUX AND INSTALLATION (4/22/02) IS 1687.1 HRS.  THIS IS NOT A COMMON FAILURE AND I DO NOT BELIEVE THAT THERE IS A NEED FOR AN AD NOTE OR OTHER ACTION.  (K)
